Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 241, NWS Nashville, TN

June 28, 1997Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 1997, 12:48 PM CDT for Warren County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 1997, 12:48 PM CDT (17:48 UTC)
Expired
Jun 28, 1997, 1:15 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Warren County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WUUS1 KBNA 281749 RRA
SVRBNA
TNC177-281815-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CDT SAT JUN 28 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  115 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...WARREN COUNTY
 
AT 1246 PM CDT A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MCMINNVILLE MOVING TOWARDS CAMPAIGN AND ROCK ISLAND STATE PARK. THIS
STORM WILL LIKELY PRODUCE LARGE HAIL AND WIND GUSTS NEAR 60 MPH AS IT
MOVES TO THE EAST AT 20 MPH.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DONT USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:50 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 28, 8:50 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
850 AM CDT SAT JUN 28 1997

MOIST MDTLY UNSTBL AMS SUPPORTG LARGE SWATH OF THUNDERSTORMS OVER WRN
SXNS OF MID TN ATTM. TSTMS RAIN-EFFECIENT WITH RADAR ESTIMATES OF OVR 2
INCHES IN PARTS OF HICKMAN COUNTY SINCE 11Z. APPRS THAT TSTMS ARE
ALIGNED ALONG SFC BDNRY EXTDG FM HOP-BNA-CHA. THUS XPCT ADDITIONAL
DVLPMNT INTO SE MID TN BFR MID-DAY. WITH HIGH PRECIP WATER OVR RGN AND
LIGHT WND FIELD...SLOW MOVG TSTMS WL DUMP LOCLLY HEAVY RAINFALL. ATTM
FAVOR AMENDG CURRENT FCST ASAP TO INCR POPS TO LIKELY CAT FOR ZN GRP 8
AND GOOD CHC FOR COUNTIES NR PLATEAU. DUE TO CLD COVER AND
TSTMS...TEMPS WL LIKELY NEED TO BE LOWERED ONE CAT.
09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:39 AM CDTFlash Flood WarningOHXCheatham, Dickson, Montgomery2 hr
Jun 28, 12:01 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford44 min
Jun 28, 1:17 PM CDTFlash Flood WarningOHXVan Buren, Warren118 min
Jun 28, 1:39 PM CDTFlash Flood WarningOHXGrundy2 hr
Jun 28, 2:14 PM CDTFlash Flood WarningOHXOverton2 hr
Jun 28, 6:06 PM CDTFlash Flood WarningOHXHouston, Stewart3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.